Alert archive / Kansas / High Wind Watches in 2018
High Wind Watch 6, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Dec 11, 2018, 12:00 PM CST for 24 counties in Kansas. It took effect at Dec 13, 2018, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 12:00 PM CST (18:00 UTC)
- In effect from
- Dec 13, 2018, 12:00 AM CST
- Expired
- Dec 12, 2018, 1:14 PM CST
- In force
- Issued by
- NWS Dodge City, KS
All 24 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3535 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS73 KDDC 111800 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1200 PM CST Tue Dec 11 2018 KSZ061>066-074>081-084>090-121200- /O.NEW.KDDC.HW.A.0006.181213T0600Z-181214T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1200 PM CST Tue Dec 11 2018 /1100 AM MST Tue Dec 11 2018/ ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... The National Weather Service in Dodge City has issued a High Wind Watch, which is in effect from late Wednesday night through Thursday afternoon. * TIMING...The strongest winds are expected late Wednesday night through sunrise Thursday morning, followed by another peak in wind speeds during the midday hours Thursday. * WINDS...North winds of 35-45 mph. Gusts of 55 to 65 mph are expected. Gusts as high as 70 mph are possible, especially near the Oklahoma border. * IMPACTS...Travel will become difficult, particularly on west- east oriented highways and for larger vehicles. Dangerous wind gusts can be expected around grain elevators. Intermittent power interuptions and downed power lines are possible. Areas of blowing dust or snow are expected, reducing visibility. Outdoor holiday decorations should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Turner
3 follow-up statements
688 WWUS73 KDDC 120240 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 840 PM CST Tue Dec 11 2018 KSZ043>045-121200- /O.EXA.KDDC.HW.A.0006.181213T0600Z-181214T0000Z/ Scott-Lane-Ness- Including the cities of Scott City, Scott State Lake, Dighton, and Ness City 840 PM CST Tue Dec 11 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... The National Weather Service in Dodge City has issued a High Wind Watch, which is in effect from late Wednesday night through Thursday afternoon. * TIMING...The strongest winds are expected late Wednesday night through sunrise Thursday morning, followed by another peak in wind speeds during the midday hours Thursday. * WINDS...North winds of 35-45 mph. Gusts up to 60 mph are expected. * IMPACTS...Travel will become difficult, particularly on west- east oriented highways and for larger vehicles. Dangerous wind gusts can be expected around grain elevators. Intermittent power interruptions and downed power lines are possible. Areas of blowing dust or snow are expected, reducing visibility. Outdoor holiday decorations should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ KSZ061>066-074>081-084>090-121200- /O.CON.KDDC.HW.A.0006.181213T0600Z-181214T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 840 PM CST Tue Dec 11 2018 /740 PM MST Tue Dec 11 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * TIMING...The strongest winds are expected late Wednesday night through sunrise Thursday morning, followed by another peak in wind speeds during the midday hours Thursday. * WINDS...North winds of 35-45 mph. Gusts of 55 to 65 mph are expected. Gusts as high as 70 mph are possible, especially near the Oklahoma border. * IMPACTS...Travel will become difficult, particularly on west- east oriented highways and for larger vehicles. Dangerous wind gusts can be expected around grain elevators. Intermittent power interruptions and downed power lines are possible. Areas of blowing dust or snow are expected, reducing visibility. Outdoor holiday decorations should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
259 WWUS73 KDDC 120843 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 243 AM CST Wed Dec 12 2018 KSZ043>045-061>066-074>081-084>090-122300- /O.CON.KDDC.HW.A.0006.181213T0600Z-181214T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford- Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton- Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 243 AM CST Wed Dec 12 2018 /143 AM MST Wed Dec 12 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * TIMING...The strongest winds are expected late tonight through sunrise Thursday morning, followed by another peak in wind speeds during the midday hours Thursday. * WINDS...North winds of 35-45 mph. Gusts up to 60 mph are expected. * IMPACTS...Travel will become difficult, particularly on west- east oriented highways and for larger vehicles. Dangerous wind gusts can be expected around grain elevators. Intermittent power interruptions and downed power lines are possible. Areas of blowing dust or snow are expected, reducing visibility. Outdoor holiday decorations should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
955 WWUS73 KDDC 121914 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 114 PM CST Wed Dec 12 2018 KSZ043>045-061>066-074>081-084>090-131000- /O.UPG.KDDC.HW.A.0006.181213T0600Z-181214T0000Z/ /O.NEW.KDDC.HW.W.0014.181213T0600Z-181214T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford- Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton- Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 114 PM CST Wed Dec 12 2018 /1214 PM MST Wed Dec 12 2018/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY... The National Weather Service in Dodge City has issued a High Wind Warning, which is in effect from midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Thursday. The High Wind Watch is no longer in effect. * TIMING...Strongest winds are expected late tonight through sunrise Thursday morning, followed by another peak in wind speeds during the midday hours Thursday. * WINDS...North winds of 35-45 mph with gusts to 60 mph. * IMPACTS...Travel will be difficult, especially on east-west oriented highways and for high profile vehicles. Dangerous wind gusts can be expected around grain elevators. Intermittent power interruptions and downed power lines are possible. Localized blowing dust will be possible. Outdoor holiday decorations should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ046-131000- /O.NEW.KDDC.HW.W.0014.181213T0600Z-181214T0000Z/ Rush- Including the city of La Crosse 114 PM CST Wed Dec 12 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... The National Weather Service in Dodge City has issued a High Wind Warning, which is in effect from midnight tonight to 6 PM CST Thursday. * TIMING...Strongest winds are expected late tonight through sunrise Thursday morning, followed by another peak in wind speeds during the midday hours Thursday. * WINDS...North winds of 35-45 mph with gusts to 60 mph. * IMPACTS...Travel will be difficult, especially on east-west oriented highways and for high profile vehicles. Dangerous wind gusts can be expected around grain elevators. Intermittent power interruptions and downed power lines are possible. Outdoor holiday decorations should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Dec 11, 10:40 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 11, 10:40 AM CST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1040 AM CST Tue Dec 11 2018 ...Updated Short Term... .SHORT TERM...(This afternoon through Wednesday) Issued at 1040 AM CST Tue Dec 11 2018 Widespread thick cirrostratus prevailed across the central and southern plains as of late morning. Strong shortwave near the Black Hills currently, will swing through Nebraska through this evening, pushing an attendant weak cold front and NWly wind shift through SW KS. NW winds will gust 25-30 mph for a few hours this afternoon, and cirrus will rapidly clear from west to east around sunset. Despite the cirrus, afternoon temperatures well above normal in the 50s. Clear tonight with lows in the 20s. Wednesday will be pleasant for December standards, with much more sunshine, and temperatures again well above normal in the 50s. SW winds of 10-20 mph by late Wednesday morning will back to a more southerly direction through the afternoon, as an intense shortwave and jet dynamics dive SE through the Great Basin. In response to the incoming energy, 12z NAM/GFS develop their initial surface low in the Baca county, CO/Cimarron county, OK vicinity by 6 pm. This synoptic evolution will keep the winds at bay with no impacts expected through the daylight hours Wednesday. .LONG TERM...(Wednesday through Monday) Issued at 217 AM CST Tue Dec 11 2018 A strong upper level disturbance will dig across the high plains Wednesday night and then close off over the southern plains Thursday. This system will not tap into significant moisture until it gets east of the high plains, which is typical for winter. The best chance of precipitation in the form of snow and rain is over south central Kansas and points east and south from there, with most of western Kansas only seeing a sprinkle or flurry. Of course, since this system is robust and closing off to the south, strong north winds will develop late Wednesday night and persist into Thursday, with gusts possibly as high as 50 mph. The next upper level disturbance will approach western Kansas by late Saturday; but this system will also have little moisture to work with so that precipitation is not expected. In the absence of arctic air or strong warm surges into western Kansas over the next week, temperatures will be generally seasonable to a little above average, with highs mainly in the 50s and lows in the 20s to lower 30s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1000 AM CST Tue Dec 11 2018 VFR will continue through this TAF cycle. Widespread thick cirrostratus at midday will clear rapidly from west to east around 00z Wed. VFR/SKC is expected through Wednesday morning. Modestly gusty NW winds are expected behind a weak cold front for several hours this afternoon, gusting to near 25 kts. NW winds will diminish quickly around sunset, and then back to light SWly overnight. After 15z Wed, SW winds will increase to 10-20 kts at GCK, DDC and LBL, with less wind at HYS. Intense north winds will impact aviation operations Wednesday night and Thursday, with gusts near/over 50 kts most likely at LBL, GCK and DDC. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 25 55 31 / 0 0 0 10 GCK 56 22 56 28 / 0 0 0 20 EHA 60 25 59 29 / 0 0 0 30 LBL 59 23 58 29 / 0 0 0 20 HYS 50 25 55 30 / 0 0 0 10 P28 59 28 54 33 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Finch AVIATION...Turner
Hazardous weather outlook, Dec 11, 3:31 AM CST, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 331 AM CST Tue Dec 11 2018 KSZ030-031-043>046-061>066-074>081-084>090-120945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 331 AM CST Tue Dec 11 2018 /231 AM MST Tue Dec 11 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Limited fire weather conditions can be expected today across much of western Kansas. Day 1 Hazards ------------- * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Limited to elevated fire weather conditions can be expected Wednesday through Saturday. Days 2-7 Hazards ---------------- * Wednesday - Non thunderstorm wind: Elevated risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Elevated risk - Snow: Limited risk - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday No hazards. * Monday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
High Wind Watches in Kansas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.